Low bloodpressure

My husband’s bloodpressure is getting lower and lower…we have stopped all bloodpressure tablets prescribed as well as statins…he is only taking Co-careldopa 4 times daily…Has anyone experienced the same problems and how did you how are you dealing with them.
Thanks for any adivce.

Hi and welcome to our forum, Philiptal. We’re a very friendly and supportive group and I’m sure other members will be along soon to say hi and share their own experiences with this.

Hopefully your husband’s doctor gave the order to stop the medications, since it’s important to have their advice in case of a bad side effect, Meanwhile, it sounds like his blood pressure isn’t stabilising and this worries you, which is understandable.

Low blood pressure is not unusual with Parkinson’s and there are many ideas on how to cope with this here https://www.parkinsons.org.uk/information-and-support/low-blood-pressure. Hopefully there’s some information here that will help. Don’t forget our local advisers are here to help if you want to chat about this. You can reach them on 0808 800 0303 during the week.

Best wishes
Janice
Forum Moderation Team

Hello Philiptal … I’m on Sinemet also known as Co-Caroldopa. I’m also on Amitriptyline for Neuropathy, Ramipril for high blood pressure, Apixaban as a blood thinner, Bisoprolol as a beta blocker & Quetiapine for the nightmares & sleep problems this medication gives me.

Weirdly I am getting quite high BP readings & very low readings in the same day & my BP reading can drop 30 points in 5 minutes.

All this is down to some or all of the medication I am taking which includes Co-Caroldopa.

I had a reading today of 95/75 at 6am before I took my medication & 155/97 later in the day.

If Co-Caroldopa works then you don’t want to swap it … I’d talk to your medical team if I was you. I’m sure you are keeping a record of your daily BP readings. If you aren’t you should.

Best wishes
Steve2

Hello Philiptal, my husband had a spell of falling off the bed resulting in him being unable to get up and on a couple of occasions I had no recourse but to phone paramedics to get him up. It was decided he needed to have his PD meds reviewed which resulted in his Sinemet being increased and Safinamide adding. I’m pleased to say that has made a great difference to his symptoms. He was also found to have very low blood pressure from lying down to standing which could have exacerbated his risk for falls. He was put on a very low dose of the steroid, Fludrocortisone, which helps raise his blood pressure. So far so good… It does seem very common to experience lower blood pressure with Parkinson’s. I do hope you get it sorted out very soon. Wishing you well, Jean.

Hi

Am new to the forum but have been dealing with Parkinson’s for more than 15 years. Which is when my husband was diagnosed.

Low blood pressure was also a problem for us but we are now wearing compression socks which certainly seemed to have helped.

Obviously speak to your dr but they have certainly been a game changer for us.

Good luck
Walter

Hi Walter,

We just wanted to take a moment to welcome you to the forum. We hope you’ll have a look around and get to know the breadth of the discussions, but also to experience the creative contributions by our lovely community – and of course we hope you’ll feel encouraged to contribute, yourself.

Just to let you know, we have a couple of important resources here, as well. Our website is easily searchable and contains research news, fundraising activities, and archived forum discussions, so feel free to visit Parkinsons.org.uk. Added to this we have a free and confidential helpline, on 0808 800 0303, staffed with wonderful advisors who can assist with a range of needs. Don’t hesitate to call if you feel overwhelmed or need a friendly ear.

With our best wishes and warmest welcome,

Jason
Forum Moderator